Hail, Lawrence
- When
- September 6, 2:33 PM MST
- Where
- Lawrence County, Nemo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.200, -103.500
A severe thunderstorm dropped nickel sized hail in Nemo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm dropped nickel sized hail in Nemo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Sep 6, 1:00 PM MST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT THU SEP 6 2007 .DISCUSSION...CURRENT SURFACE MAP SHOWS COLD FRONT INTO EASTERN SOUTH DAKOTA...WITH SECONDARY TROF MOVING ACROSS WESTERN NORTH DAKOTA INTO EASTERN WYOMING. UPPER LOW MOVING ACROSS WESTERN SOUTH DAKOTA AS UPPER TROF MOVES ACROSS MONTANA. SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE AREA. FOR TONIGHT...SHOWERS/THUNDERSTORMS WILL END THIS EVENING AS UPPER LOW SHOOTS OFF TO THE EAST. SKIES WILL BECOME PARTLY CLOUDY AS WEAK HIGH PRESSURE BUILDS IN LATE TONIGHT. RETURN FLOW ON FRIDAY AS NEXT SURFACE LOW DEVELOP ACROSS SOUTHEAST MONTANA/NORTHEAST WYOMING LATE IN THE DAY. STRONG THETA-E ADVECTION ACROSS NORTHWEST SOUTH DAKOTA FRIDAY NIGHT WITH 40-50KT LOW LEVEL JET WILL RESULT IN MORE SHOWER ACTIVITY. WITH FORECAST SOUNDINGS SHOWING SOME ELEVATED CAPE...WITH ADD MENTION OF THUNDER. SURFACE LOW MOVES ACROSS WESTERN SOUTH DAKOTA SATURDAY MORNING...PULLING COLD FRONT THROUGH. TIMING OF COLD FRONT WILL HAVE BIG IMPACT ON HIGH TEMPERATURES. WITH TIGHT PRESSURE GRADIENT AND MODERATE COLD ADVECTION...WITH BE WINDY ACROSS THE PLAINS OF WESTERN SOUTH DAKOTA. EXTENDED...VIGOROUS UPPER LEVEL TROUGH WILL CROSS THE NORTHERN PLAINS FROM SATURDAY NIGHT INTO EARLY NEXT WEEK. STRONG CYCLOGENESIS AT THE SURFACE WILL OCCUR JUST AHEAD OF THE TROUGH ACROSS MUCH OF THE FORECAST AREA. THIS WILL BRING WIDESPREAD RAIN TO THE FORECAST AREA LATE SATURDAY NIGHT INTO MONDAY MORNING. MODEL 700MB TEMPS FALL TO -6C WHILE 850 TEMPS FALL TO AROUND 3C BETWEEN MIDNIGHT SUNDAY AND EARLY MONDAY MORNING. IF THE CURRENT GUIDANCE PLAYS OUT WITH DECENT PRECIP RATES DURING THIS TIME PERIOD...COULD SEE SOME SNOW IN THE HIGHER ELEVATIONS OF THE BLACK HILLS. MAIN SYSTEM PULLS OUT OF THE FORECAST AREA ON MONDAY...WITH ANOTHER WEAK WAVE ON ITS HEELS FOR MONDAY NIGHT. TEMPERATURES ON SUNDAY AND MONDAY WILL BE QUITE CHILLY...WITH HIGHS STRUGGLING INTO THE 50S TO LOWER 60S. SHORTWAVE RIDGE CROSSES THE NORTHERN PLAINS ON TUESDAY AND WEDNESDAY...BRINGING MAINLY DRY CONDITIONS AND WARMER TEMPS. && .AVIATION...SCATTERED -SHRA ALONG WITH SOME -TSRA WILL CROSS OVER THE AREA THIS AFTERNOON AND EVENING AS A STRONG WEATHER SYSTEM MOVES THROUGH THE NORTHERN PLAINS. THIS WILL RESULT IN AREAS OF MVFR CIGS...PARTICULARLY OVER THE HIGHER TERRAIN OF NORTHEAST WYOMING AND THE BLACK HILLS. MVFR VIS WILL ALSO BE POSSIBLE IN THE HEAVIER RAINFALL. AREAS OF MVFR CIGS WILL PERSIST ACROSS THE HIGHER TERRAIN OF NORTHEAST WYOMING AND THE BLACK HILLS THROUGH THE NIGHT AS THE SYSTEM PULLS OUT OF THE AREA. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 506 AM MDT THU SEP 6 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-070905- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 506 AM MDT (606 AM CDT) THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TO MOST OF THE REGION TODAY AND THIS EVENING. SEVERE THUNDERSTORMRS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY...AS A COLD FRONT CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 54 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48001.